Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 321, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 26, 2004, 5:01 PM CDT for Crane County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2004, 5:01 PM CDT (22:01 UTC)
- Expired
- Aug 26, 2004, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Crane County, TX
The radar
The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 262201 SVRMAF TXC103-262245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 PM CDT THU AUG 26 2004 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CRANE COUNTY IN WEST TEXAS THIS INCLUDES THE CITY OF CRANE * UNTIL 545 PM CDT * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF CRANE...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CRANE... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3146 10256 3128 10250 3127 10230 3152 10230 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:15 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 26, 1:15 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 115 PM CDT THU AUG 26 2004 .SHORT TERM... WATER VAPOR LOOP SHOWS A BROAD AREA OF MID-LEVEL SUBSIDENCE/WARMING STRETCHED ACROSS MUCH OF THE SOUTHERN U.S. PLAINS. 500MB UPPER AIR ANALYSIS WITHIN THIS REGION INDICATES TEMPERATURES NEAR -4C WITH 700MB TEMPERATURES IN THE 10-12C RANGE. ACROSS OUR AREA...THE 26/12Z KMAF SOUNDING ALSO SHOWS THE MENTIONED WARMING IN THE MID-LEVELS... NAMELY THE 600-550MB LAYER WHERE TEMPERATURES HAVE WARMED SOME 5C FROM THE 25/12Z SOUNDING. MID-LEVEL TEMPERATURES ACROSS THE NORTHERN 2/3 OF THE CWA WILL WARM A COUPLE OF DEGREES C BY LATE AFTERNOON AND THIS WILL KEEP A LID ON THUNDERSTORM DEVELOPMENT IN THIS AREA. MID-LEVEL TEMPERATURES AS INDICATED BY RAOBS AND MODEL DATA OVER THE SOUTHERN 1/3 OF THE CWA ARE SLIGHTLY COOLER AND HENCE CIN WILL BE LOWER ACROSS THIS REGION. ONLY MINOR CHANGES ARE NEEDED TO THE POP GRID...MAINLY TO RAISE POP VALUES SLIGHTLY OVER THE DAVIS MOUNTAINS/BIG BEND REGION AND INTO SOUTHERN TERRELL COUNTY. OTHERWISE... TEMPERATURES WERE LOWERED SLIGHTLY OVER SOUTHEAST NEW MEXICO BASED ON THIS MORNING/S READINGS AND ANTICIPATED LOWER DEW POINTS OVERNIGHT. VERY MINOR CHANGES MADE TO THE DEW POINTS AND WINDS. .LONG TERM... WLYS CONTINUE TO DOMINATE FLOW ACRS SWRN U.S. WITH BROAD MID/UPPER LEVEL TROF W OF MS RIVER. 12Z MODELS RUNS HAVE SPEED UP INCOMING MID LEVEL TROF/FRONT. TROF IS STRONG WITH RESPECT TO THERMAL CONSIDERATIONS WITH WELL DEFINED COLD FRONT INTO 7H-5H LAYER. ASSOCD SFC COLD FRONT WILL MOVE INTO S PLAINS FRI WITH BACKING LOW LEVEL FLOW ACRS PB. AS SUCH DRIER AIR THAT HAS BEEN MIXING E DURING LAST FEWS DAYS WILL BE INHIBITED. ETA/GFS INDICATE BEST LOW LEVEL CONVERGENCE ACRS CENTRAL PB EWD. ATTP INCLINED TO ADD POPS ONLY IN THE E AS COMBINATION OF 7H TEMPS 13-14C AND DRIER AIR FURTHER W EXPECTED TO SUPPRESS INITIATION. CURRENT SWODY2 HAS PARTS OF PB OUTLOOKED FOR SVR. BEST 0-6KM BULK SHEAR 25KTS PROGGED TO ACRS THE NW WHERE DRIER AIR IS EXPECTED. CAPE FCST OVER 2000 J/KG PROGGED IN THE E SO ISOLD STRONG/MARGINAL SVR POSSIBLE THERE. COLD FRONT WILL MOVE INTO PB SAT AM AS MID LEVELS COOL WITH INCOMING TROF. MET GUIDANCE FOR GDP SUGGEST HIGH WINDS THRU THE PASS SAT AM. LOW LEVEL MSTR WILL REMAIN IN PLACE BEHIND TROF AND FRONT. 85H FRONT IS IMPRESSIVE STRETCHING LOWER TRANS PECOS SAT PM. SHRTWV ENERGY IN WEAKLY DIFFLUENT UPPER LEVEL FLOW AND LIFT NOTED IN MODEL +VVEL SUGGEST CHC POPS LATE FRI NIGHT INTO SAT NIGHT. WILL INCREASE SCT POPS TO INCLUDE MOST AREAS N OF PECOS RIVER FRI NIGHT/SAT AM AND SHIFT HIER POPS S INTO THE AFTERNOON WITH FRONT AND INSTABILITY AXIS. SUN EXPECTED TO BE A DOWN DAY IN REGARD TO POPS WITH SFC HIGH PRESSURE IN PLACE ACRS PB. ALTHOUGH RETURN SE FLOW INTO MTNS WARRANTS 10-20% POPS. PASSAGE OF COLD FRONT/CLOUDS/AREAS OF PRECIP WILL RESULT IN NOTICEABLY COOLER WEEKEND. GFS SUGGEST WLY FLOW TO REMAIN ACTIVE WITH SHRTWV TROF TIMED TO MOVE ACRS CWFA MON PM. COOL MID LEVELS AND UPSLOPE FLOW ACRS WRN AREAS FAVORS MTNS WITH HIER POPS. DISAGREEMENT IN EVOLUTION OF MID LEVEL PATTERN AMONGST LONG RANGE MODELS ARGUES FOR LITTLE CHANGES FARTHER INTO EXTENDED ATTP. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 74 98 69 83 / 10 20 30 30 CARLSBAD NM 63 100 68 82 / 0 0 30 30 DRYDEN TX 73 96 73 83 / 20 20 20 40 FORT STOCKTON TX 73 98 73 85 / 10 10 20 40 GUADALUPE PASS TX 66 94 71 79 / 0 0 10 20 HOBBS NM 64 100 68 83 / 0 0 30 30 MARFA TX 60 90 63 78 / 20 10 10 20 MIDLAND INTL AIRPORT TX 73 99 69 84 / 10 0 30 30 ODESSA TX 71 99 69 84 / 10 0 30 30 WINK TX 73 105 71 89 / 10 0 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. &&
Hazardous weather outlook, Aug 26, 3:00 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT THU AUG 26 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-270900- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 300 PM CDT (200 PM MDT) THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT WIDELY SCATTERED NON-SEVERE THUNDERSTORMS SOUTH OF A VAN HORN TO PECOS TO GARDEN CITY LINE WILL PRODUCE OCCASIONAL DEADLY LIGHTNING STRIKES THIS EVENING. A FEW STORMS MAY APPROACH SEVERE LIMITS PRODUCING BRIEF WIND GUSTS TO 55 MPH...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL MOVE SOUTH THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO ON SATURDAY. A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY ACROSS THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 06
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.